MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938047960130
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the iliac artery.During preparation of a 9.0x60x135cm express® ld stent, the distal end of the stent was irregular and a kink was noted.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned with the stent fully mounted on the device.Rows one and two of the distal stent were noted to be displaced.The balloon showed no signs of inflation.No issues were noted with the tip or markerbands.The shaft of the device was severely stretched beginning at the hub of the device and extending approximately 230mm along the shaft.This type of damage is consistent with excessive tensile force being applied to the device.No other issues were noted during analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the iliac artery.During preparation of a 9.0x60x135cm express ld stent, the distal end of the stent was irregular and a kink was noted.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7514330
Report Number2134265-2018-04068
Device Sequence Number1254564
Product Code NIO
UDI-Device Identifier08714729392514
UDI-Public08714729392514
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2020
Device Model NumberH74938047960130
Device Catalogue Number38047-96013
Device Lot Number21161466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1